Kentucky, 2011Flash Flooding and Flood in Kentucky, June 27 to 28, 2011
June 27 to 28, 2011 · NWS LMK · 8 events in 6 counties and zones
Strong storms containing very heavy rain and isolated damaging winds moved southeast across several counties in south central Kentucky during the early morning hours on June 28th. Several of these storms trained over the same locations, causing localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong storms containing very heavy rain and isolated damaging winds moved southeast across several counties in south central Kentucky during the early morning hours on June 28th. Several of these storms trained over the same locations, causing localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 27, 7:58 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 27, 7:58 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM EDT MON JUN 27 2011
...FORECAST UPDATE...
UPDATED THE FORECAST TO LOWER POPS SIGNIFICANTLY ACROSS SOUTHERN
INDIANA/NRN PARTS OF NCNTRL KY AND THE NRN BLUEGRASS REGION OF KY.
KEPT LIKELY POPS OVER SCNTRL KY...ALONG/S OF AN OLD OUTFLOW BOUNDARY
WHERE DEWPOINTS ARE POOLED IN THE MID 70S.
DEVELOPING CLUSTER OF SHOWERS/STORMS OVER CENTRAL KY...DEPICTED WELL
BY OUR LOCAL WRF BETWEEN 00Z-03Z THIS EVE. THIS ACTIVITY SHUD
CONTINUE TO INCREASE IN COVERAGE AS IT SLIDES/DEVELOPS TO THE E/SE
TONIGHT TOWARD GREATER INSTABILITY...WHERE SPCS SWD ADJUSTED SLIGHT
RISK RESIDES.
ALL/MOST ACTIVITY SHUD BE SOUTH/EAST OF OUR FORECAST AREA BY DAWN
TUE AS SYNOPTIC SCALE CDFNT REACHES SOUTHERN INDIANA. SOME ISOLATED
SHOWERS/STORMS COULD ACCOMPANY FRONT...SO LEFT LO CHC POPS FROM
09Z-12Z.
ON A SIDE NOTE...IT IS LIKELY A HEAT BURST OCCURRED IN THE
DAVIESS/SPENCER COUNTY AREA BORDERING OUR NWRN CWA AROUND 3 PM EDT.
A STORM REPORT FROM THERE INDICATED EXTREME HEAT-LIKE A BLOW TORCH-
ALONG WITH HIGH WINDS (50-60 MPH WINDS). THESE WINDS DROPPED ESE
INTO PARTS OF HANCOCK...BRECKINRIDGE...HARDIN...OHIO AND GRAYSON
COUNTIES WHERE THE ELIZABETHTOWN MESONET RECORDED A WIND GUST NEAR
60 MPH AND A COINCIDING RISE IN TEMP/DROP IN DEWPOINT. THIS WAS ALL
BEHIND DECAYING TSTMS.
.SHORT TERM (TONIGHT AND TUESDAY)...
WATCH 566 REMAINS IN EFFECT UNTIL 9 PM EDT...8 PM CDT FOR MUCH OF
CENTRAL KY AND PERRY COUNTY INDIANA...ALTHOUGH WILL TRY TO TRIM A
FEW COUNTIES BACK WITH THE 4 PM FORECAST ISSUANCE. MCS CONTINUES TO
PUSH ACROSS THE FORECAST AREA ALTHOUGH IT SEEMS TO HAVE LOST SOME OF
ITS PUNCH. -10 LI/S SIT OVER THE LAKE CUMBERLAND AREA HOWEVER...AND
NEW CELLS HAVE STARTED TO POP OVER SOUTH CENTRAL KY. THIS COULD BE
A SIGN OF RE-GENERATION...THEREFORE WILL CONTINUE THE SEVERE T-STORM
WATCH. AGAIN THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS.
THE REST OF THE EVENING REMAINS IN QUESTION DUE TO THE MCS/S THAT
HAVE MOVED THROUGH THE AREA TODAY. A WELL DEFINED WARM FRONT THAT
WAS PRESENT THIS MORNING HAS BEEN LOST IN ALL OF THE OUTFLOW
BOUNDARIES THAT HAVE CROSSED OVER THE REGION TODAY. HOWEVER...A
BOUNDARY DID LIE FROM ABOUT CENTRAL MO TO CENTRAL TN AS OF 19Z WITH
A PARENT SFC LOW OVER NE OKLAHOMA. ANOTHER SFC LOW WAS LOCATED OVER
THE WESTERN GREAT LAKES WITH A COLD FRONT EXTENDING DOWN THROUGH
WISCONSIN/ILLINOIS AND THEN BACK WESTWARD INTO MISSOURI. THIS FRONT
IS PROGGED TO MOVE THROUGH THE AREA BETWEEN 6Z TO 12Z OVERNIGHT.
BEFORE THIS FROPA THOUGH...AT LEAST ONE MORE ROUND OF CONVECTION IS
EXPECTED TO FIRE ALONG THE COLD FRONT LATE THIS AFTERNOON AND PUSH
ESE THIS EVENING. DEPENDING ON EXACTLY WHERE THE BOUNDARY FROM THE
CURRENT MCS LAYS OUT MAY INFLUENCE THE TRACK OF THIS NEXT ROUND OF
STORMS. ALSO...STORM INITIATION LOCATION IS IN QUESTION AS MODELS
POINT TO CENTRAL MO WHILE OBS INDICATE REALLY GOOD CONVERGENCE OVER
CENTRAL IL. IF STORMS CAN INITIATE FAR ENOUGH EAST OVER ILLINOIS
AND TRAVEL E SLIGHTLY SE...THEN AT LEAST WESTERN AND SOUTHERN
SECTIONS OF THE FA WILL GET ANOTHER ROUND OF STRONG STORMS. IF
STORM INITIATION IS FARTHER WEST...WE MAY MISS A SECOND ROUND OF
STRONG STORMS THIS EVENING ALL TOGETHER.
AFTER MIDNIGHT...ONLY SOME RESIDUAL SHOWERS/T-STORMS ARE EXPECTED
ALONG THE FRONT AS THE IT PASSES THROUGH THE REGION.
TEMPS LOOK TO BE MILD THIS EVENING WITH LOWS IN THE LOWER 70S.
HIGHS TOMORROW SHOULD REACH THE MID 80S ALTHOUGH CLEARING OF CLOUDS
MAY HAMPER THE TEMP FORECAST SOMEWHAT.
.LONG TERM (TUESDAY NIGHT - MONDAY)...
MODEL CONSENSUS CONTINUES TO SHOW HIGH PRESSURE SLOWLY PROCEEDING
FROM THE UPPER MISSISSIPPI VALLEY TUESDAY NIGHT TO THE SOUTHEAST
UNITED STATES BY FRIDAY NIGHT...KEEPING US DRY DURING THAT TIME
PERIOD. WEDNESDAY AND THURSDAY WILL SEE THE MERCURY RISE INTO THE
MIDDLE AND UPPER 80S...WITH 90S LIKELY ON FRIDAY.
A WEAK COLD FRONT WILL SLIP IN FROM THE NORTHWEST THIS
WEEKEND...PROVIDING US WITH A CHANCE OF SCATTERED THUNDERSTORMS EACH
OF THE THREE DAYS SATURDAY THROUGH THE FOURTH. AT THIS TIME IT LOOKS
LIKE THE MOST LIKELY DAY FOR THUNDERSTORMS WILL BE SUNDAY. HIGH
TEMPERATURES EACH DAY WILL BE AROUND THE 90 DEGREE MARK.
&&
.AVIATION (00Z TAF ISSUANCE)...
RE-DEVELOPMENT OF TSTMS IS EXPECTED EARLY IN THIS PERIOD...MAINLY
ACROSS CENTRAL/SCNTRL KY WITH CLUSTERS OF STORMS DROPPING SEWD INTO
TENNESSEE BY 10Z. THIS ACTIVITY EXPECTED AHEAD OF A COLD FRONT...
EXTENDING FROM N/W ILLINOIS INTO MISSOURI ATTM. FRONT WILL MOVE THRU
THE SDF AND LEX SITES BY LATE MORNING ON TUE AND THRU BWG BY MIDDAY
OR EARLY AFTERNOON.
IN GENERAL...VFR CONDITIONS WIL PREVAIL WITH THE GREATEST
CONCENTRATION OF STORMS IN THE BWG VCNTY LATE TONIGHT. SHOULD A TSTM
CORE MOVE ACRS BWG...WILL AMEND TO A LOWER FLIGHT CATEGORY...AS LOW
AS LIFR IN VSBY. WILL MONITOR FOR THAT POSSIBILITY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
UPDATE.........KIRKPATRICK
SHORT TERM.....AMS
LONG TERM......13
AVIATION.......DK/11
Hazardous weather outlook, Jun 27, 8:15 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 PM EDT MON JUN 27 2011
KYZ027>029-038>041-045>049-053>057-061>067-070>078-081-082-280800-
GRAYSON KY-HARDIN KY-BULLITT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1015 PM EDT MON JUN 27 2011 /915 PM CDT MON JUN 27 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.
.DAY ONE...OVERNIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVERNIGHT...A FEW
MAY REACH SEVERE LEVELS WITH DAMAGING WIND GUSTS BEING THE PRIMARY
THREAT. STORMS MAY ALSO PRODUCE FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED STORMS ARE EXPECTED TUESDAY AS A COLD FRONT
SWEEPS THROUGH THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN
THREAT WITH THESE STORMS.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.
INZ076>079-083-084-089>092-KYZ023>026-030>037-042-043-280800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
BOURBON KY-NICHOLAS KY-
1015 PM EDT MON JUN 27 2011 /915 PM CDT MON JUN 27 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...OVERNIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME
MAY BE STRONG WITH WIND GUSTS OF 50 MPH BEING THE PRIMARY THREAT.
OTHER STORMS WILL PRODUCE BRIEF HEAVY RAIN AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED STORMS ARE EXPECTED TUESDAY AS A COLD FRONT
SWEEPS THROUGH THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN
THREAT WITH THESE STORMS.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS OVERNIGHT.
11
In the hours before
Special weather statement, Jun 27, 8:21 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT MON JUN 27 2011
KYZ027-280245-
GRAYSON-
921 PM CDT MON JUN 27 2011
...STRONG THUNDERSTORM WITH WEAK ROTATION...DANGEROUS
LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS...
AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF LEITCHFIELD...AND MOVING EAST AT
20 MPH.
WEAK ROTATION...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS
OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEITCHFIELD...
BLACK ROCK...
GRAYSON SPRINGS AND PEONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3752 8615 3733 8625 3748 8650 3757 8646
TIME...MOT...LOC 0220Z 290DEG 19KT 3749 8639
SCHOETTMER
Special weather statement, Jun 27, 9:22 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT MON JUN 27 2011
KYZ026-027-061>063-280400-
BUTLER-EDMONSON-GRAYSON-HART-OHIO-
1022 PM CDT MON JUN 27 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
LEITCHFIELD TO 7 MILES SOUTH OF HARTFORD...AND MOVING SOUTHEAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ROCK CREEK...
TILFORD AND CROMWELL...
PRENTISS AND OAK GROVE...
READY AND FLINT SPRINGS...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3730 8589 3723 8678 3737 8691 3748 8614
TIME...MOT...LOC 0322Z 301DEG 5KT 3742 8618 3735 8687
SCHOETTMER
Special weather statement, Jun 27, 10:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1210 AM EDT TUE JUN 28 2011
KYZ026>028-061>063-280445-
BUTLER-EDMONSON-GRAYSON-HARDIN-HART-OHIO-
1110 PM CDT MON JUN 27 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
MUNFORDVILLE TO 5 MILES NORTHEAST OF MORGANTOWN...AND MOVING EAST AT
15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MUNFORDVILLE...
LEITCHFIELD...
LOVE AND BEE SPRING...
KESSINGER...
MOUNT BEULAH AND LEITCHFIELD CROSSING...
STRAW AND BIG REEDY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3726 8570 3722 8645 3747 8680 3751 8602
TIME...MOT...LOC 0410Z 286DEG 15KT 3731 8601 3729 8662
SCHOETTMER
Special weather statement, Jun 27, 10:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 AM EDT TUE JUN 28 2011
KYZ026-061-280545-
BUTLER-OHIO-
1153 PM CDT MON JUN 27 2011
...CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS...
AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSSTER OF STRONG THUNDERSTORMS 8 MILES SOUTHWEST OF
HARTFORD...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARTFORD...
SIMMONS AND KEN WYE...
MCHENRY...
COOL SPRINGS AND BEAVER DAM...
SANDEFUR CROSSING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3746 8708 3746 8663 3745 8663 3723 8668
3727 8699 3732 8699 3736 8703 3736 8707
3733 8709 3733 8711
TIME...MOT...LOC 0453Z 279DEG 17KT 3736 8698
SCHOETTMEREvent by event
4 flash flood, 3 thunderstorm wind, 1 flood. Local standard time, as filed.
Flash Flood, Butler
- When
- June 27, 11:00 PM CST to June 28, 12:00 AM CST
- Where
- Butler County, Morgantown to 0.8 mi N of Morgantown
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.220, -86.700
Local emergency management reported that heavy rain had flooded numerous roads across the county.
Flash Flood, Grayson
- When
- June 27, 11:00 PM CST to June 28, 12:00 AM CST
- Where
- Grayson County, 1.1 mi W of Ready to 1.42 mi NNE of Ready
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.370, -86.490
Law enforcement reported that several roads were washed out due to flooding south of Caneyville. One vehicle was later recovered from the water.
Flash Flood, Ohio
- When
- June 28, 12:00 AM CST to 1:00 AM CST
- Where
- Ohio County, 0.69 mi N of Beaver Dam to 0.96 mi ENE of Beaver Dam
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.410, -86.880
The County Emergency Dispatch reported that many primary and secondary roads were flooded and closed countywide.
Thunderstorm Wind, Warren
- When
- June 28, 12:50 AM CST
- Where
- Warren County, Greenwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.930, -86.420
Local law enforcement reported several trees were downed along Scottsville Road.
Thunderstorm Wind, Warren
- When
- June 28, 12:50 AM CST
- Where
- Warren County, 1.69 mi E of Sunnyside
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.031, -86.289
County Emergency Dispatch reported that several trees were downed both in Plum Springs and 4 miles east of Plum Springs along Glasgow Road.
Flood, Edmonson
- When
- June 28, 1:02 AM CST to 2:00 AM CST
- Where
- Edmonson County, 1.49 mi SSW of Huff to 1.65 mi SSW of Huff
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 37.230, -86.380
Over four and one half inches of rain fell within several hours, including two inches over the hour ending at 1 am CST.
Thunderstorm Wind, Simpson
- When
- June 28, 1:38 AM CST
- Where
- Simpson County, 0.69 mi N of Franklin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -86.570
Local Emergency Dispatch reported two trees downed in the town of Franklin.
Flash Flood, Warren
- When
- June 28, 2:46 AM CST to 3:30 AM CST
- Where
- Warren County, 0.88 mi SW of Bowling Green to 1.4 mi W of Bristow
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.970, -86.440
Local media reported that many roads were flooded in Bowling Green and elsewhere across the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Ohio, June 27, 2011$95,000 · EF1 · 4 events
- Damaging Winds and Lightning Strike in North Carolina, June 27, 2011$150,000 · 55 kt wind · 8 events
- Hail and Damaging Wind in Georgia, June 27, 2011$160,000 · 1 in hail · 4 events
- Damaging Winds in Indiana, June 27, 2011$140,000 · 78 kt wind · 3 events
- Damaging Winds and Lightning Strike in Kentucky, June 27, 2011$86,000 · 56 kt wind · 8 events
- Damaging Winds in Tennessee, June 27, 2011$35,000 · 60 kt wind · 3 events
- Damaging Wind in Missouri, June 27, 2011$30,000 · 56 kt wind · 1 event
- Damaging Winds in Texas, June 27 to 28, 2011$20,000 · 60 kt wind · 8 events
- Flash Flooding and Damaging Winds in Minnesota, June 27, 201150 kt wind · 17 events
- Damaging Winds in Kentucky, June 27, 2011$18,000 · 52 kt wind · 4 events
- Damaging Wind in Virginia, June 27, 2011$20,000 · 55 kt wind · 1 event
- Damaging Winds in Illinois, June 27, 2011$18,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308466, 308467, 308468, 308474, 308475, 308471, 308476, 308470.